Alert archive / Florida / Flood Watches in 2012

Flood Watch 2, NWS Tampa Bay, FL

May 29, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this flood watch at May 29, 2012, 10:19 AM EDT for Sumter County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 10:19 AM EDT (14:19 UTC)
Expired
May 29, 2012, 4:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WGUS62 KTBW 291419
FFATBW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1019 AM EDT TUE MAY 29 2012

...HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE
TO KEEP THE POTENTIAL FOR FLOODING ACROSS THE NATURE COAST...

.BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
OF BERYL WILL CONTINUE TO AFFECT THE AREA TODAY. 

FLZ039-042-043-048-049-292000-
/O.EXP.KTBW.FA.A.0001.000000T0000Z-120529T1400Z/
/O.NEW.KTBW.FA.A.0002.120529T1419Z-120529T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
1019 AM EDT TUE MAY 29 2012

...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A

* FLOOD WATCH FOR A PORTION OF WEST CENTRAL FLORIDA...INCLUDING 
  THE FOLLOWING AREAS...CITRUS...HERNANDO...LEVY...PASCO AND 
  SUMTER. 

* UNTIL 4 PM EDT THIS AFTERNOON

* BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
  OF BERYL WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS
  AFTERNOON. SOUTHWEST FLOW OFF THE GULF OF MEXICO WILL KEEP
  POTENTIAL FOR TRAINING OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS
  THE WATCH AREA. ADDITIONAL RAINFALL TOTALS OF 2 TO 5 INCHES ARE
  POSSIBLE WITH LOCALLY HIGHER AMOUNTS.

* FLOODING OF STREETS AND LOW LYING AREAS IS LIKELY. MOTORISTS
  SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$

PRC

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at May 29, 6:25 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 29, 6:25 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
625 AM EDT TUE MAY 29 2012

...UPDATED TO INCLUDE THE LONG TERM DISCUSSION...

.SHORT TERM (TODAY-THURSDAY)...
MAIN CONCERN FOR THE SHORT TERM PERIOD WILL BE TRAINING BANDS OF
HEAVY SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS MORNING. FLOOD
ADVISORIES AND WARNINGS HAVE BEEN ISSUED ESPECIALLY FOR CITRUS
COUNTY...WHERE THE HEAVIEST AND MOST CONTINUOUS RAIN HAS FALLEN.
SOME SPOTS HAVE RECEIVED UPWARDS OF 6 INCHES WITH LOCALLY HIGHER
AMOUNTS. THIS BAND IS VERY SLOWLY SINKING SOUTHWARD TOWARD THE TAMPA
BAY AREA.

THE REMNANTS OF BERYL WILL DRIFT NORTHWARD AND THEN TURN TO THE
NORTHEAST TODAY. SOUTHWEST FLOW AND PLENTY OF MOISTURE COMBINED WITH
DAYTIME HEATING WILL SUPPORT SCATTERED TO NUMEROUS POPS SOUTH TO
NORTH ACROSS THE AREA FOR THIS AFTERNOON. FOR WEDNESDAY AND
THURSDAY...EXPECT MORE SHOWERS AND THUNDERSTORM DEVELOPMENT.
WESTERLY WINDS OFF THE GULF OF MEXICO MEANS THAT THE BEST CHANCES
FOR SHOWERS AND STORMS WILL BE OVER INLAND AREAS EACH DAY.

.LONG TERM (THURSDAY NIGHT-MONDAY)...
UPPER LEVEL PATTERN WILL BE AMPLIFYING OVER THE EASTERN HALF OF THE
NATION AT THE BEGINNING OF THE LONG TERM PERIOD. AHEAD OF THIS
SYSTEM...THE SUBTROPICAL RIDGE WILL BE IN CONTROL OF THE FLORIDA
PENINSULA PROVING SEASONABLE TEMPERATURES AND CONVECTIVE CHANCES FOR
THE END OF THE WORK WEEK. UPPER TROUGH WILL PIVOT TO THE NORTH OF
THE REGION EARLY IN THE WEEKEND WITH AN ASSOCIATED SURFACE
TROUGH/FRONT LAYING OUT ACROSS THE I-10 CORRIDOR...AND THEN
DISSIPATING BY LATER SUNDAY. SURFACE FOCUS ALONG THIS FRONT MAY BE
ENOUGH TO ENHANCE THE DIURNAL DEVELOPMENT OF THUNDERSTORMS OVER THE
NORTHERN HALF OF THE AREA...HOWEVER LITTLE IN THE WAY OF SYNOPTIC
FORCING FROM THE UPPER TROUGH WILL SOMEWHAT LIMIT THIS
ENHANCEMENT...AND WILL NOT BE MUCH ABOVE CLIMATOLOGY FOR RAIN
CHANCES. IN THE WAKE OF THIS SYSTEM...GFS/ECMWF SHOW UPPER LEVEL
RIDGING BUILDING OVER THE GULF OF MEXICO/FL PENINSULA INTO THE EARLY
PORTION OF NEXT WEEK. THESE BUILDING HEIGHTS WOULD SUGGEST A RETURN
TO ABOVE NORMAL TEMPERATURES (MID/UPPER 90S AWAY FROM THE COAST).
THE ADDED SYNOPTIC SUPPRESSION WOULD ALSO LIKELY ONLY SUPPORT
ISOLATED TO WIDELY SCT DIURNAL SHOWERS ALONG THE SEA-BREEZE EACH
AFTERNOON/EVENING.

&&

.AVIATION...
GENERAL VFR CONDITIONS ACROSS THE TERMINALS THIS MORNING. BRIEF MVFR
CIGS ARE POSSIBLE TOWARD SUNRISE...BUT WELL MIXED LOWER LEVELS
SHOULD PREVENT ANY SIGNIFICANT VIS RESTRICTIONS. WATCHING A BAND OF
SHOWERS/STORMS SLOWLY SINK SOUTHWARD ALONG THE NATURE COAST. THESE
STORMS WILL BE THREATENING KTPA/KPIE AFTER 10Z AND WILL INCLUDE
TEMPOS FOR MVFR CIGS/VIS ASSOCIATED WITH THIS CONVECTION. THIS BAND
AS BEEN QUITE IMPRESSIVE OVERNIGHT...SO IF IT DOES SET UP ON
PINELLAS...HILLSBOROUGH COUNTIES IN THE NEXT FEW HOURS...THEN A MORE
PESSIMISTIC TAF FORECAST MAY NEED TO BE REVISED FOR THESE TERMINALS.
ELSEWHERE...SCT SHOWERS/STORMS WILL DEVELOP WITH DAYTIME HEATING.

&&

.MARINE...
KEPT SMALL CRAFT ADVISORY FOR NORTHERN WATERS THROUGH 14Z TODAY.
WINDS AND SEAS WILL GRADUALLY LIGHTEN AS THE REMNANTS OF BERYL
MOVE OUT TO SEA. THE ONLY EXCEPTION WILL BE HIGHER WINDS AND SEAS
IN ANY THUNDERSTORMS THAT FORM OVER THE NEXT FEW DAYS.

&&

.FIRE WEATHER...
NO CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  75  90  75 /  50  20  30  20
FMY  93  74  92  73 /  40  20  30  20
GIF  91  73  92  73 /  50  20  40  20
SRQ  88  74  89  74 /  40  20  30  20
BKV  90  71  91  69 /  60  30  30  20
SPG  87  79  89  77 /  50  20  30  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/AVIATION...14/MROCZKA
Hazardous weather outlook, May 29, 5:29 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
529 AM EDT TUE MAY 29 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-292130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
529 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH
TODAY...WITH THE BEST CHANCES OVER NORTHERN COUNTIES.

THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED
FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG
GUSTY WINDS.

...FLOOD IMPACT...
VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF BERYL WILL
CONTINUE TO KEEP THE POTENTIAL FOR FLOODING MAINLY ACROSS THE
NORTHERN PART OF THE AREA...WITH LOCALIZED FLOODING POSSIBLE OVER
OTHER AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE
WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH
GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS
SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS.

CARLISLE

In the hours before

Local storm report, May 29, 4:48 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
448 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLOOD            5 WSW FLORAL CITY       28.70N 82.36W
05/29/2012                   CITRUS             FL   PUBLIC

            PUBLIC REPORTED COUNTY ROAD 581 FLOODED IN NORTHERN
            HERNANDO COUNTY AND CONTINUING INTO SOUTHERN CITRUS
            COUNTY.

&&

CARLISLE
Local storm report, May 29, 5:10 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
510 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     FLOOD            2 SSE INVERNESS         28.81N 82.33W
05/29/2012                   CITRUS             FL   BROADCAST MEDIA

            MEDIA REPORTED 6-8 INCHES OF STANDING WATER ON COUNTY
            ROAD 581 NEAR INVERNESS AIRPORT.

&&

CARLISLE
Special weather statement, May 29, 5:49 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
549 AM EDT TUE MAY 29 2012

FLZ042-048-291030-
CITRUS-HERNANDO-
549 AM EDT TUE MAY 29 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HERNANDO AND
SOUTHEASTERN CITRUS COUNTIES FOR A STRONG THUNDERSTORM WITH FREQUENT
LIGHTNING VALID UNTIL 630 AM EDT...

AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR BROOKSVILLE...MOVING EAST AT 20
MPH. THIS STORMS WILL AFFECT GLEN LAKES...BROOKRIDGE...HIGH POINT
AND GARDEN GROVE.

GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT
ATTEMPT TO DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. EVEN A FOOT
OR MOVING WATER IS ENOUGH TO SWEEP MANY VEHICLES OFF THE ROAD. TURN
AROUND...DON'T DROWN.

&&

LAT...LON 2870 8266 2881 8230 2877 8218 2876 8221
      2871 8225 2865 8227 2857 8221 2857 8215
      2854 8212 2848 8212 2848 8225 2843 8226
      2845 8264
TIME...MOT...LOC 0947Z 265DEG 17KT 2858 8241

14-MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:08 PM EDTSpecial Weather StatementTBWHernando52 min
May 28, 11:45 PM EDTAreal Flood AdvisoryTBWCitrus, Levy2 hr
May 29, 12:22 AM EDTAreal Flood WarningTBWCitrus3 hr
May 29, 1:12 AM EDTSpecial Marine WarningTBW63 min
May 29, 1:45 AM EDTSpecial Weather StatementTBWSumter45 min
May 29, 2:46 AM EDTSpecial Weather StatementTBWHernando44 min
May 29, 3:28 AM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Sumter2 hr
May 29, 3:54 AM EDTAreal Flood WarningTBWCitrus, Hernando, Sumter3 hr
May 29, 4:27 AM EDTTornado WarningTBWCitrus, Sumter33 min
May 29, 5:49 AM EDTSpecial Weather StatementTBWHernando41 min
May 29, 7:01 AM EDTAreal Flood AdvisoryTBWHernando, Pasco119 min
May 29, 8:54 AM EDTAreal Flood AdvisoryTBWPasco66 min
May 29, 10:41 AM EDTBeach Hazards StatementTBWPinellas10 hr
May 29, 11:38 AM EDTSpecial Marine WarningTBW67 min
May 29, 11:51 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando39 min
May 29, 12:48 PM EDTSpecial Marine WarningTBW57 min
May 29, 1:34 PM EDTSpecial Marine WarningTBW56 min
May 29, 2:12 PM EDTTornado WarningTBWCitrus, Levy18 min
May 29, 2:41 PM EDTSpecial Weather StatementTBWPasco49 min
May 29, 3:03 PM EDTSpecial Weather StatementTBWPinellas12 min
May 29, 3:12 PM EDTSpecial Weather StatementTBWHillsborough63 min
May 29, 3:41 PM EDTSpecial Marine WarningTBW49 min
May 29, 4:53 PM EDTSmall Craft AdvisoryTBW5 hr

Nearby

Flood Watches in Florida, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.